Michigan, 2010

Heavy Snow in Michigan, February 9 to 10, 2010

February 9 to 10, 2010 · NWS DTX · 15 events in 15 counties and zones

A strong low pressure system passing through the Ohio River Valley dropped the largest snowfall totals of the season across southeast Michigan. Most locations received between 5-10 inches with the highest amounts observed along the Ohio border, and in between Flint and Saginaw, where up to a foot was reported.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A strong low pressure system passing through the Ohio River Valley dropped the largest snowfall totals of the season across southeast Michigan. Most locations received between 5-10 inches with the highest amounts observed along the Ohio border, and in between Flint and Saginaw, where up to a foot was reported. Strong winds, gusting between 20 and 30 mph at the tail end of the storm produced blowing snow which caused some large drifts to form.

Here are some of the higher snowfall reports:|Saginaw, 12.4 inches|Burt, 10.5 inches|Samaria, 10.0 inches|Ann Arbor, 9.4 inches|Flint, 9.4 inches|Tipton, 9.0 inches|Owosso 8.9 inches|Adrian, 8.6 inches|Monroe, 8.3 inches|Capac, 8.0 inches|South Lyon, 8.0 inches|Howell, 7.9 inches|Bay City, 7.5 inches|Royal Oak, 7.5 inches|Lapeer, 7.0 inches|Livonia, 7.0 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Feb 9, 12:42 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 9, 12:42 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1242 PM EST TUE FEB 9 2010

.AVIATION...

IFR CONDITIONS WILL PREVAIL AT ALL TAF SITES WITH BRIEF DROPS INTO
LIFR THIS AFTERNOON AS A WINTER STORM CONTINUES TO BRING SNOW TO THE
REGION. LIGHT SNOW WILL INCREASE IN INTENSITY THIS EVENING AND
THROUGH THE NIGHT AS THE STORM TRACKS THROUGH THE OHIO VALLEY. MORE
PERSISTENT LIFR CONDITIONS WILL AFFECT THE DETROIT/PONTIAC AREAS
OVERNIGHT FROM ABOUT 00Z-06Z. WEDNESDAY MORNING THE SNOW WILL TAPER
OFF BUT WINDS THEN BECOME THE BIGGER ISSUE GUSTING UP TO AROUND
25KTS. THIS IS IN RESPONSE TO THE LOW DEEPENING TO OUR SOUTH.
BLOWING SNOW WILL BE A CONCERN WITH THESE HIGHER WIND SPEEDS.

&&

.PREV DISCUSSION...ISSUED 416 AM EST TUE FEB 9 2010

SHORT TERM...TODAY THROUGH WEDNESDAY

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES REMAIN IN EFFECT
FROM TUESDAY INTO WEDNESDAY MORNING. PLEASE SEE THE WINTER STORM
WARNING/WINTER WEATHER ADVISORY /WSWDTX/ FOR EXACT TIMES AND
ACCUMULATIONS.

THE DEVELOPING WINTER STORM IS ON OUR DOORSTEP AT THIS POINT WITH AN
INVERTED SURFACE TROUGH EXTENDING FROM THE LOWER MISSISSIPPI VALLEY
TO WEST OF LAKE MICHIGAN. THIS LOW PRESSURE SYSTEM WILL DEEPEN AS IT
LIFTS TO CENTRAL OHIO BY 00Z AHEAD OF THE LEADING SHORTWAVE TRACKING
FROM ARKANSAS TO THE OHIO VALLEY. AS WE PROGRESS THROUGH THE
NIGHT...THE UPPER LOW APPROACHING MISSOURI WILL SWING EASTWARD
ACROSS THE OHIO VALLEY. THE SURFACE LOW WILL OCCLUDE OVER NORTHEAST
OHIO BEFORE GETTING ABSORBED BY A MUCH STRONGER LOW PRESSURE SYSTEM
DEVELOPING ALONG THE MID-ATLANTIC COAST. THE 00Z MODELS ARE
CONSISTENT WITH THE 12Z NWP PACKAGE IN KEEPING THE UPPER LOW 100
MILES OR MORE FURTHER SOUTH THAN PREVIOUSLY ADVERTISED OVER THE LAST
2-3 DAYS. IMPLICATIONS OF THE FURTHER SOUTH TRACK ARE THAT THE
STRONGEST LARGE SCALE FORCING IS FOCUSED FROM THE APPALACHIANS TO
THE EAST COAST...INSTEAD OF PIVOTING NORTH INTO SOUTHEAST MICHIGAN.
AS A RESULT...THIS SNOWSTORM WILL BE CHARACTERIZED BY A PROLONGED
PERIOD OF MODERATE LIFT AND SNOWFALL INTENSITIES.

THE 00Z DTX SOUNDING SHOWED A DRY LAYER BELOW 700MB. SINCE THEN
REGIONAL RADARS HAVE STARTED TO FILL IN...INDICATING THAT CLOUDS
ARE LOWERING AND THE ATMOSPHERE IS MOISTENING. OBSERVATIONS NEAR
LAKE HURON ALSO SHOW A STRATUS DECK COMING IN OFF THE LAKE UNDER
NORTHEASTERLY FLOW. DESPITE THE DRY AIR IN PLACE...SNOW IS EXPECTED
TO RAPIDLY EXPAND NORTHWARD INTO THE AREA REACHING LENAWEE/MONROE
COUNTIES BY 7AM...THE M-59 CORRIDOR BY 11 AM...THEN EXPANDING
THROUGH THE THUMB THIS AFTERNOON. ISENTROPIC ASCENT INCREASES THIS
MORNING AND CONTINUES THROUGH THE DURATION OF THE EVENT AS THE
TROWAL AXIS LIFTS NORTH OVER LAKE ERIE. A MID-LEVEL DEFORMATION
AXIS ALSO SETS UP FROM THIS AFTERNOON INTO THIS EVENING WITH
MODELS IN AGREEMENT PLACING THIS FEATURE NEAR THE I-69 CORRIDOR.
AT LEAST 2 G/KG SPECIFIC HUMIDITY IS AVAILABLE UP TO ABOUT 750MB
FROM 18Z-06Z BEFORE GRADUALLY TAPERING OFF FROM NORTH TO SOUTH.
MODEL QPF RANGES FROM .70 NEAR THE OHIO BORDER TO .35 IN
MIDLAND/BAY COUNTIES. WITH THAT IN MIND AND MODELS SHOWING SNOW
RATIOS BETWEEN 12:1 TO 15:1...THE FORECAST CONTINUES TO CALL FOR
WIDESPREAD ACCUMULATIONS OF 5 TO 9 INCHES IN THE WARNING AND 3 TO
6 INCHES IN THE ADVISORY. A FEW LOCALLY HIGHER AMOUNTS REMAIN
POSSIBLE...MAINLY WITHIN THE WARNING AREA.

WE CONTINUE TO RELY ON LAKE ENHANCEMENT TO ACHIEVE THE FORECASTED
ACCUMULATIONS IN THE THUMB REGION. NAM 12 SHOWS TWO FAVORED AREAS OF
CONVERGENCE SETTING UP DOWNWIND OF LAKE HURON...ONE EXTENDING FROM
OSCODA SOUTH TO CASEVILLE ON THE WEST SIDE OF THE THUMB...AND THE
OTHER ON THE EAST SIDE OF THE THUMB FROM RICHMONDVILLE SOUTH TO
LAKEPORT. ALTHOUGH LAKE INSTABILITY IS MARGINAL WITH EQUILIBRIUM
LEVELS ONLY REACHING ABOUT 4000 FEET AFTER MIDNIGHT...EXPECT THIS TO
PROVIDE ENOUGH ENHANCEMENT TO SEE A BOOST IN SNOW SHOWERS AND
PROVIDE GENERALLY 1 TO 3 INCHES MORE THAN WHAT THE SYNOPTIC SYSTEM
WOULD ACCOUNT FOR. MODEL QPF IS THE LOWEST ALONG THE TIP OF THE
THUMB WITH ONLY ABOUT A QUARTER INCH OF LIQUID...BUT MODELS NEVER
HANDLE LAKE EFFECT QPF VERY WELL. WE WILL HAVE TO MONITOR THE THUMB
REGION CAREFULLY AND MAY NEED TO LOWER THE SNOW FORECAST IF LAKE
ENHANCEMENT DOES NOT MATERIALIZE. CONFIDENCE IN THE FORECAST IS
LOWEST IN THIS REGION. THESE SNOW SHOWERS ARE EXPECTED TO CONTINUE
THROUGH WEDNESDAY MORNING BEFORE BECOMING LIGHT DURING THE AFTERNOON
AS DRIER AIR PUSHES SOUTH ACROSS LAKE HURON.

BLOWING SNOW DOES BECOME A CONCERN FROM LATE TUESDAY NIGHT INTO
WEDNESDAY AS WINDS INCREASE BEHIND THE DEPARTING SYSTEM. NORTH TO
NORTHWESTERLY SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH
CAN BE EXPECTED FOR MUCH OF THE DAY ON WEDNESDAY. THE BLOWING SNOW
MAY CAUSE SOME DRIFTING AND ALSO MAKE IT HARDER TO KEEP EAST-WEST
ORIENTED ROADS WITH GOOD EXPOSURE CLEAR OF SNOW.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY

WEAK UPPER TROUGHING WILL REMAIN IN PLACE IN THE WAKE OF THE WINTER
STORM FOR WEDNESDAY NIGHT/THURSDAY.  AIR MASS WILL SEE A RAPID
REDUCTION IN MOISTURE DEPTH DURING THIS TIME...BUT A RESIDUAL
SATURATED LAYER LOCATED COINCIDENT WITH THE BETTER DENDRITE GROWTH
REGION WILL SUPPORT SOME ADDITIONAL LIGHT SNOW SHOWERS/FLURRIES
DURING THIS TIME.  WEAK SURFACE HIGH PRESSURE WILL THEN NOSE INTO
THE GREAT LAKES FOR FRIDAY UNDER WEAK CONFLUENT UPPER LEVEL
NORTHWEST FLOW.  PATTERN THROUGH THE END OF THE WEEK SUPPORTS
CONTINUED BELOW NORMAL TEMPERATURES WITH THE OPPORTUNITY FOR SOME
GOOD RADIATIONAL COOLING GIVEN THE FRESH SNOWPACK AND DIMINISHING
WIND FIELD/CLEARING SKIES.

FLOW WILL MAINTAIN A PREDOMINANT NORTHWESTERLY COMPONENT INTO NEXT
WEEKEND AS THE DEPARTING WINTER STORM SETTLES ACROSS THE CANADIAN
MARITIMES WITH THE PERIPHERY EXTENDING WESTWARD INTO THE NORTHEAST
CONUS.  AT LEAST ONE SHORTWAVE EMBEDDED WITHIN THE FLOW WILL DROP
SOUTHEAST EITHER ACROSS OR JUST SOUTH OF THE REGION OVER THE
WEEKEND.  THE ASSOCIATED WEAK FORCING WOULD BRING A LOW END CHANCE
FOR SNOW...ALTHOUGH POOR MODEL CONSENSUS ON TIMING/PLACEMENT/
STRENGTH OF THIS WAVE WILL DICTATE THAT FEW CHANGES BE MADE DURING
THIS TIME FRAME.  A DEEPER NORTHERLY FLOW LOOKS TO EVOLVE IN THE
WAKE OF THIS SYSTEM FOR EARLY NEXT WEEK AS THE MEAN NORTHEAST TROUGH
AMPLIFIES WHILE BUILDING SOUTHWEST.  THIS PATTERN WILL ENSURE COLDER
TEMPERATURES REMAIN IN PLACE WHILE BRINGING AN INCREASING CHANCE OF
SNOW.

MARINE...

A DEEPENING LOW PRESSURE SYSTEM LIFTING ACROSS THE OHIO VALLEY
WILL BRING INCREASING NORTHERLY WINDS THROUGH WEDNESDAY.  GUSTS WILL
REACH GALE FORCE AT TIMES ACROSS LAKE HURON TONIGHT AND WEDNESDAY.
NORTHWEST WINDS WILL GRADUALLY DIMINISH WEDNESDAY NIGHT AND THURSDAY
AS THE LOW PULLS EAST AND HIGH PRESSURE SLOWLY BUILDS TOWARD THE
WESTERN GREAT LAKES.   PREVAILING NORTHWEST FLOW WILL HOLD IN THE
10-15 KNOT RANGE INTO NEXT WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ060-MIZ061-MIZ068-MIZ069-MIZ070-MIZ075-
     MIZ076-MIZ082-MIZ083...UNTIL 10 AM WEDNESDAY.

     WINTER STORM WARNING...MIZ055-MIZ062-MIZ063...UNTIL 1 PM WEDNESDAY.

     WINTER WEATHER ADVISORY...MIZ047-MIZ048-MIZ053...UNTIL 7 AM
     WEDNESDAY.

     WINTER WEATHER ADVISORY...MIZ049-MIZ054...FROM 4 PM TUESDAY TO 1 PM
     WEDNESDAY.

LAKE HURON...
     GALE WARNING...LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-
     LHZ462-LHZ463-LHZ464...FROM 7 PM TUESDAY TO 7 PM WEDNESDAY.

LAKE ST CLAIR...
     WINTER STORM WARNING...LCZ423...UNTIL 10 AM WEDNESDAY.

     BRISK WIND ADVISORY...FROM 4 PM TUESDAY TO 4 PM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     BRISK WIND ADVISORY...FROM 4 PM TUESDAY TO 4 PM WEDNESDAY.

&&

AVIATION.....DRK
SHORT TERM...KEC
LONG TERM....MR
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 9, 12:12 AM EST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1212 AM EST TUE FEB 9 2010

MIZ055-060>063-068>070-075-076-082-083-101030-
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1212 AM EST TUE FEB 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANILAC COUNTY ALONG WITH PORTIONS
OF SOUTHEAST MICHIGAN ALONG AND SOUTH OF THE I-69 CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT. PLEASE SEE THE LATEST WINTER
WEATHER MESSAGE /WSWDTX/ FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST
MICHIGAN THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE LATEST
WINTER WEATHER MESSAGE /WSWDTX/ FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

MIZ047>049-053-054-101030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
1212 AM EST TUE FEB 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAGINAW VALLEY AND PORTIONS
OF THE THUMB REGION OF SOUTHEAST MICHIGAN.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FROM TUESDAY AFTERNOON INTO
WEDNESDAY. PLEASE SEE LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT FOR PORTIONS OF
THE THUMB THROUGH WEDNESDAY MORNING. PLEASE SEE THE LATEST WINTER
WEATHER MESSAGE /WSWDTX/ FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-101030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1212 AM EST TUE FEB 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING HAS BEEN ISSUED FOR LAKE HURON SOUTH OF PRESQUE
ISLE FOR TONIGHT. A BRISK WIND ADVISORY HAS ALSO BEEN ISSUED FOR
LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE
LATEST MARINE PRODUCTS /GLFLH/.../GLFSC/.../NSHDTX/ AND /MWWDTX/
FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNINGS AND BRISK WIND ADVISORIES CONTINUE THROUGH THE DAY
ON WEDNESDAY. PLEASE SEE THE LATEST MARINE PRODUCTS
/GLFLH/.../GLFSC/.../NSHDTX/ AND /MWWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Feb 9, 1:40 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
140 PM EST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             FLINT                   43.02N 83.69W
02/09/2010  M2.8 INCH        GENESEE            MI   CO-OP OBSERVER

            6 HOUR TOTAL

0100 PM     SNOW             GARDEN CITY             42.33N 83.33W
02/09/2010  M2.0 INCH        WAYNE              MI   TRAINED SPOTTER

            6 HOUR TOTAL

&&

ADODSON
Local storm report, Feb 9, 2:26 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
226 PM EST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     SNOW             SAGINAW                 43.42N 83.95W
02/09/2010  M1.9 INCH        SAGINAW            MI   CO-OP OBSERVER

            6 HOUR TOTAL

0210 PM     SNOW             CARLAND                 43.06N 84.30W
02/09/2010  M1.5 INCH        SHIAWASSEE         MI   TRAINED SPOTTER

            6 HOUR TOTAL

&&

ADODSON
Local storm report, Feb 9, 2:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
250 PM EST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     SNOW             BLISSFIELD              41.83N 83.86W
02/09/2010  M3.0 INCH        LENAWEE            MI   CO-OP OBSERVER

            8 HOUR TOTAL

0235 PM     SNOW             2 SSW SAGINAW           43.39N 83.96W
02/09/2010  M2.8 INCH        SAGINAW            MI   TRAINED SPOTTER

            6 HOUR TOTAL

0245 PM     SNOW             HUDSON                  41.86N 84.35W
02/09/2010  M3.7 INCH        LENAWEE            MI   CO-OP OBSERVER

            8 HOUR TOTAL

&&

ADODSON
Local storm report, Feb 9, 3:00 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
300 PM EST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     SNOW             LAKE ORION              42.78N 83.24W
02/09/2010  M2.5 INCH        OAKLAND            MI   TRAINED SPOTTER

            7 HOUR TOTAL

0255 PM     SNOW             YPSILANTI               42.24N 83.62W
02/09/2010  M2.0 INCH        WASHTENAW          MI   TRAINED SPOTTER

            8 HOUR TOTAL

&&

ADODSON
Local storm report, Feb 9, 3:07 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
307 PM EST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     SNOW             ANN ARBOR               42.28N 83.73W
02/09/2010  M2.0 INCH        WASHTENAW          MI   TRAINED SPOTTER

1250 PM     SNOW             FARMINGTON HILLS        42.49N 83.38W
02/09/2010  M1.0 INCH        OAKLAND            MI   TRAINED SPOTTER

0100 PM     SNOW             GARDEN CITY             42.33N 83.33W
02/09/2010  M2.0 INCH        WAYNE              MI   TRAINED SPOTTER

            6 HOUR TOTAL

0100 PM     SNOW             FLINT                   43.02N 83.69W
02/09/2010  M2.8 INCH        GENESEE            MI   CO-OP OBSERVER

            6 HOUR TOTAL

0210 PM     SNOW             CARLAND                 43.06N 84.30W
02/09/2010  M1.5 INCH        SHIAWASSEE         MI   TRAINED SPOTTER

            6 HOUR TOTAL

0235 PM     SNOW             BLISSFIELD              41.83N 83.86W
02/09/2010  M3.0 INCH        LENAWEE            MI   CO-OP OBSERVER

            8 HOUR TOTAL

0235 PM     SNOW             2 SSW SAGINAW           43.39N 83.96W
02/09/2010  M2.8 INCH        SAGINAW            MI   TRAINED SPOTTER

            6 HOUR TOTAL

0245 PM     SNOW             HUDSON                  41.86N 84.35W
02/09/2010  M3.7 INCH        LENAWEE            MI   CO-OP OBSERVER

            8 HOUR TOTAL

0255 PM     SNOW             YPSILANTI               42.24N 83.62W
02/09/2010  M2.0 INCH        WASHTENAW          MI   TRAINED SPOTTER

            8 HOUR TOTAL

0255 PM     SNOW             LAKE ORION              42.78N 83.24W
02/09/2010  M2.5 INCH        OAKLAND            MI   TRAINED SPOTTER

            7 HOUR TOTAL

&&

ADODSON
Local storm report, Feb 9, 3:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
348 PM EST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     SNOW             SOUTH LYON              42.46N 83.65W
02/09/2010  M2.0 INCH        OAKLAND            MI   TRAINED SPOTTER

            9 HOUR TOTAL

0346 PM     SNOW             PONTIAC                 42.65N 83.29W
02/09/2010  M1.5 INCH        OAKLAND            MI   TRAINED SPOTTER

            8 HOUR TOTAL

&&

ADODSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 heavy snow. Local standard time, as filed.

Heavy Snow, Bay

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Bay forecast zone
Reported by
Trained Spotter
Coordinates
43.721, -83.942 (the zone’s center; the record gives no point)

Heavy Snow, Saginaw

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Saginaw forecast zone
Reported by
Trained Spotter
Coordinates
43.335, -84.053 (the zone’s center; the record gives no point)

Heavy Snow, Tuscola

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Tuscola forecast zone
Reported by
Trained Spotter
Coordinates
43.491, -83.440 (the zone’s center; the record gives no point)

Heavy Snow, Shiawassee

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Shiawassee forecast zone
Reported by
Trained Spotter
Coordinates
42.954, -84.147 (the zone’s center; the record gives no point)

Heavy Snow, Genesee

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Genesee forecast zone
Reported by
Trained Spotter
Coordinates
43.022, -83.707 (the zone’s center; the record gives no point)

Heavy Snow, Lapeer

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Lapeer forecast zone
Reported by
Trained Spotter
Coordinates
43.090, -83.222 (the zone’s center; the record gives no point)

Heavy Snow, Sanilac

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Sanilac forecast zone
Reported by
Trained Spotter
Coordinates
43.443, -82.646 (the zone’s center; the record gives no point)

Heavy Snow, St. Clair

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
St. Clair forecast zone
Reported by
Trained Spotter
Coordinates
42.931, -82.664 (the zone’s center; the record gives no point)

Heavy Snow, Livingston

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
42.603, -83.911 (the zone’s center; the record gives no point)

Heavy Snow, Macomb

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Macomb forecast zone
Reported by
Trained Spotter
Coordinates
42.673, -82.910 (the zone’s center; the record gives no point)

Heavy Snow, Oakland

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Oakland forecast zone
Reported by
Trained Spotter
Coordinates
42.660, -83.386 (the zone’s center; the record gives no point)

Heavy Snow, Washtenaw

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Washtenaw forecast zone
Reported by
Trained Spotter
Coordinates
42.253, -83.839 (the zone’s center; the record gives no point)

Heavy Snow, Wayne

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Wayne forecast zone
Reported by
Trained Spotter
Coordinates
42.285, -83.261 (the zone’s center; the record gives no point)

Heavy Snow, Lenawee

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Lenawee forecast zone
Reported by
Trained Spotter
Coordinates
41.895, -84.066 (the zone’s center; the record gives no point)

Heavy Snow, Monroe

When
February 9, 4:00 PM EST to February 10, 4:00 AM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.921, -83.494 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 213955, 213956, 213957, 213958, 213959, 213960, 213961, 213962, 213963, 213964, 213965, 213966, 213967, 213968, 213969.